Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 92, NWS Shreveport, LA

May 27, 2001Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2001, 10:56 PM CDT for Sevier County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2001, 10:56 PM CDT (03:56 UTC)
Expired
May 27, 2001, 11:30 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 280400
SVRSHV

ARC133-280430-
/NEW.KSHV.SV.W.0128.280356-280430/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1130 PM CDT

* AT 1056 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR LOCKESBURG...OR ABOUT 10
  MILES EAST OF HORATIO...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1130 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:00 PM CDT, 56 minutes earlier.

Area forecast discussion, May 27, 10:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT SUN MAY 27 2001

MINI MCC OVER EXTREME NORTHEAST TX...AND SOUTHWEST AR...WILL
CONTINUE TO MOVE EAST ALONG THE WARM FRONT...WHICH THIS MORNING WAS
LOCATED FROM NEAR ARDMORE OK TO TEXARKANA TO JACKSON MS. THIS WARM
FRONT WILL LIKELY MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. WITHOUT
GOOD LOW LEVEL INFLOW INTO THE MINI MCC...AND WITHOUT STRONG MID
LEVEL WINDS...EXPECT THE CONVECTION TO REMAIN BELOW SEVERE
LIMITS...AND PROBABLY WEAKEN AS IT MOVES EASTWARD. ANOTHER ROUND OF
CONVECTION MAY AFFECT THE NORTH HALF OF THE FOUR STATE AREA LATE
TONIGHT AND MONDAY MORNING. WILL HAVE TO MAKE SOME MINOR ADJUSTMENTS
TO POPS AND TEMPS IN THE ZONES ON A LATE MORNING UPDATE...TO REFLECT
THE MOVEMENT AND STRENGTH OF THE CONVECTION ASSOCIATED WITH THE MINI
MCC...FOR THE AFTERNOON PERIOD.

3

.SHV...NONE.

In the hours before

Local storm report, May 27, 10:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0955 PM    EAGLETOWN                 OK   2.75 INCH HAIL
05/27/01   MCCURTAIN                      SOUTHEAST OF
                                          EAGLETOWN...ONE HALF MILE
                                          FROM STATE LINE. HAIL
                                          SMASHED A WINDSHIELD OUT
                                          OF A MOTORIST/S CAR.
                                          REPORTED BY PUBLIC.
Local storm report, May 27, 10:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION.m...

1015 PM    HORATIO                   AR   1.75 INCH HAIL
05/27/01   SEVIER                         REPORTED BY LAW
                                          ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:01 PM CDTSevere Thunderstorm WarningSHVSevier44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.